Kentucky, 2002Damaging Wind in Kentucky, July 10, 2002
July 10, 2002 · NWS PAH · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Jul 10, 1:00 AM CST, 10 hours 40 minutes earlier.
Area forecast discussion, Jul 10, 1:00 AM CST, 10 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
200 AM CDT WED JUL 10 2002
KPAH 88D SHOWS CONVECTION CONTINUING JUST EAST OF FA...EXTENDING
BACK INTO FAR ERN PTNS...WITH EVEN SOME ISOLD CELLS INTO SCNTL IL.
THIS ACTIVITY IS OCCURRING ALONG THE WIND SHIFT LINE OF THE INCOMING
FRONTAL BOUNDARY...THOUGH DRIER AIR LAGS WELL BEHIND IT. BELIEVE
TSRA CHANCES WL FOCUS ALONG THIS BOUNDARY TODAY...AND THUS WL BE
PRESERVED PRIMARILY FOR SRN PTNS FA...WITH MAYBE A 20% CHC OR LESS
ACROSS THE NORTH...WITH THE TD BOUNDARY. ISOLD ACTIVITY AS FAR N AND
W AS CNTL MO...EVEN AT THIS TIME OF NIGHT...SUGGESTS MAYBE A SLGT
CHC POP NORTH WOULD BE PRUDENT TODAY.
AFTER THAT...THE APPROACHING UPPER WAVE WL PRETTY MUCH KEEP A LOW
CHC POP IN THE FCST THRU THE WEEKEND...AFTER WHICH TIME THE WAVE
DEPARTS AND THE UPR RIDGE BUILDS BACK IN. THAT IN TURN WL RESULT IN
DRIER AND HOTTER WX NEXT WEEK.
WL STAY WITH WARMER GUIDANCE NR TERM...BUT IT IS LOOKING
INCREASINGLY LKLY THAT COOLER AIR WL IN FACT USHER IN AS THE OPEN
UPR WAVE TRANSLATES OVERTOP PAH FA. MAV AND NOW EVEN WARM FWC IS
RESPONDING W/TEMPS 5-10F COOLER BY THU-FRI...SO WL GO AHEAD AND BITE
INTO THAT COOL OFF THOUGH NOT ALL THE WAY.
.PAH...NONE.
In the hours before
Special weather statement, Jul 10, 7:25 AM CST, 4 hours 15 minutes before
ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-100-
107>112-114-101925-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
825 AM CDT WED JUL 10 2002
...HAZARDOUS WEATHER OUTLOOK FOR SOUTHEAST MISSOURI...SOUTHERN
ILLINOIS...WESTERN KENTUCKY...AND SOUTHWEST INDIANA...
HAZARDS...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE FOUR
STATE AREA...FOR MAINLY THE AFTERNOON AND OVERNIGHT HOURS.
DISCUSSION...
A WEAK FRONTAL BOUNDARY WILL CONTINUE TO SAG SOUTH ACROSS THE
AREA TODAY. MEANWHILE...UPPER LEVEL IMPULSES WILL MOVE SOUTHEAST
FROM THE PLAINS AND UPPER MIDWEST. OVER THE NEXT 24 HOURS...THESE
WEATHER FEATURES WILL INTERACT WITH VERY MOIST AND UNSTABLE
CONDITIONS ALREADY IN PLACE...TO PROVIDE THE AREA WITH A THREAT FOR
SOME THUNDERSTORM ACTIVITY. ISOLATED SEVERE THUNDERSTORMS WILL BE
POSSIBLE...WITH THE MAIN THREATS STRONG WINDS AND HAIL.
SPOTTER ACTIVATION...
ACTIVATION OF SPOTTERS MAY BE REQUESTED LATER TODAY AND TONIGHT.
Thunderstorm Wind, Todd
- When
- July 10, 11:40 AM CST
- Where
- Todd County, Daysville
- Measured
- 50 kt (58 mph)
- Property damage
- $10,000
- Reported by
- INSURANCE COMPANY
- Coordinates
- 36.800, -87.067
Trees and large limbs were blown down. At least two trees fell on houses near Daysville. A tree fell through a house about a mile south of Daysville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in Iowa, July 10, 2002$37 million · 83 kt wind · 37 events
- Flash Flooding in Minnesota, July 10, 2002$3.0 million · 12 events
- Tornado and Damaging Wind in Kentucky, July 10, 20022 injured · $1.0 million · F0 · 2 events
- Hail and Damaging Winds in Kansas, July 10, 2002$80,000 · 1 in hail · 15 events
- Flash Flood in South Dakota, July 10, 2002$150,000 · 1 event
- Flash Flood in Iowa, July 10 to 11, 2002$150,000 · 1 event
- Damaging Winds in Missouri, July 10, 2002$100,000 · 55 kt wind · 3 events
- Damaging Winds in Missouri, July 10, 2002$45,000 · 62 kt wind · 7 events
- Damaging Winds in Oklahoma, July 10, 2002$22,000 · 61 kt wind · 20 events
- Blizzard in California, July 10, 2002$50,000 · 1 event
- Damaging Wind in Missouri, July 10, 2002$40,000 · 60 kt wind · 1 event
- Damaging Wind in Tennessee, July 10, 2002$35,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5302092.